Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 23, 2008, 12:43 AM EDT for Pittsylvania County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 12:43 AM EDT (04:43 UTC)
- Expired
- Jun 23, 2008, 4:46 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 230443
FFWRNK
VAC143-231045-
/O.NEW.KRNK.FF.W.0029.080623T0443Z-080623T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1243 AM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 645 AM EDT.
* AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
GRETNA TO 7 MILES WEST OF CALLANDS...MOVING EAST AT 9 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HURT...CLIMAX AND CHALK LEVEL
RADAR ESTIMATED RAINFALL OF 2.5 INCHES ACROSS THE AREA. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3705 7911 3683 7932 3678 7966 3703 7960
3700 7946 3713 7934 3708 7920 3707 7920
3707 7919
TIME...MOT...LOC 0443Z 267DEG 8KT 3701 7934 3680 7970
$$
JJ3 follow-up statements
000
WGUS71 KRNK 230510
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
106 AM EDT MON JUN 23 2008
VAC143-231045-
/O.CON.KRNK.FF.W.0029.000000T0000Z-080623T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PITTSYLVANIA VA-
106 AM EDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
NORTHERN PITTSYLVANIA COUNTY...
AT 104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WEAKENING THUNDERSTORMS THAT WERE STILL PRODUCING HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HURT TO
CALLANDS...MOVING EAST AT 9 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRETNA...CLIMAX AND CHALK LEVEL. HEAVY RAIN FROM RUNOFF IN FRANKLIN
COUNTY WILL ADD TO HIGH WATER ALONG CREEKS IN NORTHWEST PITTSYLVANIA
COUNTY. CREEKS MOST LIKELY TO BE AFFECTED INCLUDE...TURKEYCOCK...
TOMAHAWK...CROOKED RUN AND REDDIES. THE PIGG RIVER MAY ALSO COME OUT
OF ITS BANKS.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA THROUGH 230 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3705 7911 3683 7932 3678 7966 3703 7960
3700 7946 3713 7934 3708 7920 3707 7920
3707 7919
TIME...MOT...LOC 0506Z 267DEG 8KT 3701 7928 3680 7964
$$
JJ000
WGUS71 KRNK 230628
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 AM EDT MON JUN 23 2008
VAC143-231045-
/O.CON.KRNK.FF.W.0029.000000T0000Z-080623T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PITTSYLVANIA VA-
227 AM EDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
NORTHERN PITTSYLVANIA COUNTY...
AT 221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. MODERATE SHOWERS MOVING
THROUGH MAY BRING AN ADDITIONAL HALF INCH OF RAIN. HOWEVER...RUNOFF
FROM EARLIER HEAVY RAIN WILL LIKELY CAUSE FLOODING ON CREEKS AND
SMALL STREAMS.
THE FOLLOWING CREEKS HAD THE HEAVIEST RAINFALL AND ARE THE MOST
LIKELY TO BE EXPERIENCING FLOODING...TURKEYCOCK CREEK...SAILOR
CREEK...REDDIES CREEK...AND ROCKY CREEK. IN ADDITION...THE PIGG
RIVER MAY ALSO COME OUT OF ITS BANKS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3705 7911 3683 7932 3678 7966 3703 7960
3700 7946 3713 7934 3708 7920 3707 7920
3707 7919
TIME...MOT...LOC 0627Z 267DEG 8KT 3693 7938
$$
JJ000
WGUS71 KRNK 230846
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 AM EDT MON JUN 23 2008
VAC143-230855-
/O.CAN.KRNK.FF.W.0029.000000T0000Z-080623T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PITTSYLVANIA VA-
445 AM EDT MON JUN 23 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN
PITTSYLVANIA COUNTY...
HEAVY RAIN ENDED ACROSS THE WARNED AREA AROUND 130 AM. RADAR
ESTIMATED WIDESPREAD RAINFALL AMOUNTS OF AROUND 3 INCHES...AND ONE
AUTOMATED RAIN GAGE IN SOUTHEAST FRANKLIN COUNTY RECORDED OVER 6
INCHES. THERE HAVE BEEN NO REPORTS OF FLOODING. ANY CREEKS OR SMALL
STREAMS THAT CAME OUT OF THEIR BANKS HAVE LIKELY RECEDED BY NOW...SO
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3705 7911 3683 7932 3678 7966 3703 7960
3700 7946 3713 7934 3708 7920 3707 7920
3707 7919
TIME...MOT...LOC 0845Z 267DEG 8KT 3694 7900
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 12:04 AM EDT, 39 minutes earlier.
Area forecast discussion, Jun 23, 12:04 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1204 AM EDT MON JUN 23 2008 .SYNOPSIS... A COLD FRONT JUST ENTERING THE OHIO VALLEY...WILL STOP JUST SHORT OF THE MIDDLE ATLANTIC COAST MONDAY AFTERNOON. A SMALL AREA OF HIGH PRESSURE WILL FINALLY SHOVE THE REMNANTS OF THIS BOUNDARY OFF THE COAST TUESDAY...AND HOLD A WARM FRONT WEST OF THE APPALACHIANS MOUNTAINS LATE WEEK. && .NEAR TERM /THROUGH TODAY/... HAVE ALLOWED SEVERE TSTM WATCH 594 TO EXPIRE. STORMS HAVE FORMED INTO A LINE...BUT ARE LOSING THEIR STRENGTH- MAINLY HEAVY RAIN NOW. WILL UPDATE THE WEATHER GRIDS TO RAISE POPS AND FOCUS ON HEAVY RAIN. QUICK LOOK AT LOW TEMPS SHOWS WE MAY NEED TO RAISE THEM A FEW DEGREES. UPDATE OUT SOON. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... STILL AWAITING A WEAK BOUNDARY TO CROSS THE CWA ON MONDAY...WITH ENOUGH MOISTURE REMAINING...ALONG WITH COOLER AIR ALOFT...STORMS CAN STILL FIRE...PERHAPS LASTING WELL INTO MONDAY NIGHT NEAR DANVILLE. SOME OF THESE STORMS COULD BE STRONG. LOW PRESSURE STRENGTHENING OFF THE COAST...AND RESULTING DOWNSLOPING WIND ON TUESDAY MAY KEEP IT WARMER THAN GUIDANCE WITH QUICK DEWPOINTS FALLS/MIXING IN THE AFTERNOON ALONG THE BLUE RIDGE AND EAST. NICE AREA OF HIGH PRESSURE RIGHT OVER KLWB/KBLF MAYBE WORTHY OF A FEW DEGREES BELOW GUIDANCE FOR MINS THAT NIGHT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... UPPER PATTERN LOOKS STRIKINGLY SIMILAR TO WHAT IS OCCURRING RIGHT NOW. HEAT CONTINUES OUT WEST WITH UPPER HIGH CENTERED JUST SOUTH OF THE FOUR CORNERS. BY NEXT WEEKEND...ANOTHER SHORTWAVE STRENGTHENS INTO A CLOSED H5 LOW ALONG THE UPPER GREAT LAKES...IN RESPONSE TO AN AMPLIFYING UPPER RIDGE OUT WEST AS ANOTHER GYRE CRANKS JUST SOUTH OF ALASKA. THUS...BEST CHC OF SHOWERS AND THUNDERSTORMS AGAIN LOOKS TO ARRIVE DURING THE WEEKEND. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... SCTD STRONG AND SEVERE THUNDERSTORMS WILL PERSIST ACROSS PARTS OF THE AREA THIS EVENING ASSOCIATED WITH SEVERAL BANDS OF TSRA. WILL CONTINUE TO KEEP MIX OF VCTS AND TEMPO TSRA MENTION UNTIL A COUPLE HOURS AFTER LOSS OF HEATING. OTRW MAINTAINING VFR OUTSIDE OF STORMS EARLY THIS EVENING WITH BRIEF MVFR/IFR DURING THEIR PASSAGE. MORE MVFR FOG TO DEVELOP MOST LOCATIONS AND LIKELY IFR AT LWB/DAN...AND PERHAPS LYH/BLF. STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON ESPCLY OVER THE EAST AS COLD POOL ALOFT PUSHES ACROSS THE MOUNTAINS. OTRW WILL INCLUDE A CB MENTION MOST AREAS WITH VFR/MVFR CIGS IN THE AFTERNOON. NOTICEABLE CLEARING WILL OCCUR TUE AND WED AS HIGH PRESSURE BUILDS IN ACROSS OUR SOUTH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JH/JJ SHORT TERM...KM/SK LONG TERM...KM AVIATION...JH/JS/SK
Hazardous weather outlook, Jun 23, 12:25 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1225 AM EDT MON JUN 23 2008 NCZ004>006-VAZ043>047-058-059-240430- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 1225 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE GRADUALLY WEAKENING EARLY THIS MORNING...BUT MAY STILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY IN THE AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-240430- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 1225 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 9:04 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 6 W NEW CASTLE 37.50N 80.23W
06/22/2008 M0.75 INCH CRAIG VA PUBLIC
0852 PM HAIL 5 NE BLACKSBURG 37.28N 80.35W
06/22/2008 M1.00 INCH MONTGOMERY VA NWS EMPLOYEE
AT IRONTO
&&
DOCLocal storm report, Jun 22, 9:27 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL SHAWSVILLE 37.17N 80.27W
06/22/2008 M0.88 INCH MONTGOMERY VA PUBLIC
&&
DOCLocal storm report, Jun 22, 9:37 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL ELLISTON 37.22N 80.23W
06/22/2008 M1.00 INCH MONTGOMERY VA PUBLIC
&&
DOCLocal storm report, Jun 22, 10:59 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1059 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 5 SE MONETA 37.13N 79.57W
06/22/2008 M0.88 INCH BEDFORD VA PUBLIC
&&
DOCLocal storm report, Jun 22, 11:15 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND DMG 4 NE BOONES MILL 37.16N 79.90W
06/22/2008 FRANKLIN VA LAW ENFORCEMENT
TREE DOWN ON BOONES MILL ROAD 1 MILE WEST OF ROUTE 116
&&
JJACKSONLocal storm report, Jun 22, 11:37 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL ELK CREEK 36.72N 81.18W
06/22/2008 E0.88 INCH GRAYSON VA TRAINED SPOTTER
1225 PM HAIL GLENDALE SPRINGS 36.35N 81.38W
06/22/2008 E1.75 INCH ASHE NC PUBLIC
1233 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 E1.00 INCH CITY OF ROANOKE VA PUBLIC
1250 PM HAIL BYLLESBY 36.78N 80.93W
06/22/2008 E0.88 INCH CARROLL VA TRAINED SPOTTER
0109 PM HAIL FAIRLAWN 37.15N 80.60W
06/22/2008 E0.75 INCH PULASKI VA PUBLIC
0110 PM HAIL GLENDALE SPRINGS 36.35N 81.38W
06/22/2008 M0.88 INCH ASHE NC NWS EMPLOYEE
0125 PM HAIL GALAX 36.67N 80.92W
06/22/2008 E0.88 INCH CITY OF GALAX VA TRAINED SPOTTER
HAIL COVERING THE GROUND.
0130 PM HAIL 2 NW CATAWBA 37.40N 80.14W
06/22/2008 E1.00 INCH CRAIG VA PUBLIC
0130 PM HAIL 2 E GALAX 36.67N 80.88W
06/22/2008 E0.88 INCH CARROLL VA PUBLIC
HAIL 4 TO 6 INCHES DEEP IN SOME AREAS.
0134 PM HAIL 10 E HILLSVILLE 36.77N 80.55W
06/22/2008 E0.75 INCH CARROLL VA TRAINED SPOTTER
0152 PM HAIL CAVE SPRING 37.22N 80.01W
06/22/2008 M1.00 INCH ROANOKE VA PUBLIC
HAIL COVERS GROUND
0155 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 E0.88 INCH CITY OF ROANOKE VA PUBLIC
0159 PM HAIL CAVE SPRING 37.22N 80.01W
06/22/2008 E1.00 INCH ROANOKE VA PUBLIC
COVERING THE GROUND.
0200 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 E1.00 INCH CITY OF ROANOKE VA PUBLIC
0202 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 E1.00 INCH CITY OF ROANOKE VA PUBLIC
0210 PM HAIL CAVE SPRING 37.22N 80.01W
06/22/2008 E1.00 INCH ROANOKE VA PUBLIC
0210 PM HAIL DALEVILLE 37.42N 79.92W
06/22/2008 E0.88 INCH BOTETOURT VA PUBLIC
0215 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 M1.00 INCH CITY OF ROANOKE VA PUBLIC
1 NM EAST OF AIRPORT
0300 PM HAIL 2 SE MONROETON 36.26N 79.71W
06/22/2008 E0.88 INCH ROCKINGHAM NC PUBLIC
0320 PM HAIL 4 SE MONETA 37.14N 79.58W
06/22/2008 E1.25 INCH BEDFORD VA PUBLIC
SMITH MOUNTAIN LAKE STATE PARK
0344 PM HAIL 2 S LEWISBURG 37.77N 80.45W
06/22/2008 E0.88 INCH GREENBRIER WV PUBLIC
0350 PM HAIL LEWISBURG 37.80N 80.45W
06/22/2008 M1.00 INCH GREENBRIER WV PUBLIC
0400 PM HAIL ALTAVISTA 37.12N 79.28W
06/22/2008 M0.75 INCH CAMPBELL VA PUBLIC
0405 PM HAIL NW ALTAVISTA 37.12N 79.28W
06/22/2008 E1.75 INCH CAMPBELL VA PUBLIC
0406 PM HAIL 2 NW ALTAVISTA 37.14N 79.31W
06/22/2008 M0.75 INCH CAMPBELL VA PUBLIC
0415 PM HAIL ALTAVISTA 37.12N 79.28W
06/22/2008 E1.00 INCH CAMPBELL VA PUBLIC
0419 PM HAIL 3 N ALTAVISTA 37.16N 79.30W
06/22/2008 E0.75 INCH CAMPBELL VA TRAINED SPOTTER
0438 PM HAIL GLADYS 37.17N 79.08W
06/22/2008 M1.00 INCH CAMPBELL VA PUBLIC
0445 PM TSTM WND DMG 5 NW BROOKNEAL 37.10N 79.03W
06/22/2008 CAMPBELL VA PUBLIC
1 LARGE TREE BLOWN DOWN RT 648 AND 3 CREEKS ROAD
0559 PM HAIL JAVA 36.83N 79.23W
06/22/2008 E1.00 INCH PITTSYLVANIA VA PUBLIC
0615 PM HAIL KEYSVILLE 37.04N 78.48W
06/22/2008 E0.75 INCH CHARLOTTE VA PUBLIC
0712 PM HAIL 3 NW LANSING 36.53N 81.55W
06/22/2008 M0.88 INCH ASHE NC PUBLIC
0720 PM HAIL BLUEFIELD 37.24N 81.27W
06/22/2008 M0.88 INCH TAZEWELL VA PUBLIC
0720 PM HAIL BLUEFIELD 37.24N 81.27W
06/22/2008 M1.00 INCH TAZEWELL VA PUBLIC
0722 PM HAIL BLUEFIELD 37.24N 81.27W
06/22/2008 M1.00 INCH TAZEWELL VA PUBLIC
0723 PM HAIL BLUEFIELD 37.27N 81.22W
06/22/2008 M1.00 INCH MERCER WV PUBLIC
0724 PM HAIL BLUEFIELD 37.24N 81.27W
06/22/2008 M1.75 INCH TAZEWELL VA PUBLIC
0730 PM TSTM WND DMG RICHLANDS 37.10N 81.80W
06/22/2008 TAZEWELL VA PUBLIC
LARGE TREES BLOWN DOWN
0752 PM HAIL 5 E LYNCHBURG CITY 37.42N 79.06W
06/22/2008 E0.88 INCH CAMPBELL VA TRAINED SPOTTER
0800 PM HAIL 6 SW UNION 37.52N 80.61W
06/22/2008 M1.00 INCH MONROE WV PUBLIC
0806 PM HAIL 2 S EGGLESTON 37.25N 80.63W
06/22/2008 M1.00 INCH GILES VA PUBLIC
0835 PM HAIL 3 NW BLACKSBURG 37.26N 80.46W
06/22/2008 M1.00 INCH MONTGOMERY VA PUBLIC
BRUSH MOUNTAIN
0835 PM HAIL BLACKSBURG 37.23N 80.42W
06/22/2008 M0.88 INCH MONTGOMERY VA NWS EMPLOYEE
0838 PM HAIL 1 N BLACKSBURG 37.25N 80.42W
06/22/2008 M1.00 INCH MONTGOMERY VA NWS EMPLOYEE
0840 PM HAIL BLACKSBURG 37.23N 80.42W
06/22/2008 M1.25 INCH MONTGOMERY VA NWS EMPLOYEE
PINE RIDGE DRIVE
0840 PM HAIL BLACKSBURG 37.23N 80.42W
06/22/2008 M1.50 INCH MONTGOMERY VA NWS EMPLOYEE
NORTH MAIN STREET
0848 PM HAIL 6 W NEW CASTLE 37.50N 80.23W
06/22/2008 M0.75 INCH CRAIG VA PUBLIC
0852 PM HAIL 5 NE BLACKSBURG 37.28N 80.35W
06/22/2008 M1.00 INCH MONTGOMERY VA NWS EMPLOYEE
AT IRONTO
0926 PM HAIL SHAWSVILLE 37.17N 80.27W
06/22/2008 M0.88 INCH MONTGOMERY VA PUBLIC
0934 PM HAIL ELLISTON 37.22N 80.23W
06/22/2008 M1.00 INCH MONTGOMERY VA PUBLIC
1046 PM TSTM WND DMG 4 NE BOONES MILL 37.16N 79.90W
06/22/2008 FRANKLIN VA LAW ENFORCEMENT
TREE DOWN ON BOONES MILL ROAD 1 MILE WEST OF ROUTE 116
1054 PM HAIL 5 SE MONETA 37.13N 79.57W
06/22/2008 M0.88 INCH BEDFORD VA PUBLIC
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:10 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 65 min |
| Jun 22, 8:26 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Giles, Montgomery, Roanoke, City of Salem | 64 min |
| Jun 22, 8:48 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 57 min |
| Jun 22, 8:52 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 53 min |
| Jun 22, 9:03 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 53 min |
| Jun 22, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more | 61 min |
| Jun 22, 9:24 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 52 min |
| Jun 22, 9:50 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 55 min |
| Jun 22, 10:08 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 67 min |
| Jun 22, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 58 min |
| Jun 22, 10:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 53 min |
| Jun 22, 10:39 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 53 min |
| Jun 22, 11:09 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Halifax, Henry, Patrick and 2 more | 66 min |
| Jun 22, 11:34 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 5 hr |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.